On the uniqueness of Groves mechanisms and the payoff equivalence principle

Carbajal, Juan Carlos (2010) On the uniqueness of Groves mechanisms and the payoff equivalence principle. Games and Economic Behavior, 68 2: 763-772. doi:10.1016/j.geb.2009.09.009

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads

Author Carbajal, Juan Carlos
Title On the uniqueness of Groves mechanisms and the payoff equivalence principle
Journal name Games and Economic Behavior   Check publisher's open access policy
ISSN 0899-8256
Publication date 2010-03
Year available 2009
Sub-type Article (original research)
DOI 10.1016/j.geb.2009.09.009
Volume 68
Issue 2
Start page 763
End page 772
Total pages 10
Place of publication Maryland Heights, MO, United States
Publisher Academic Press
Collection year 2011
Language eng
Abstract Consider a standard mechanism design setting with quasi-linear preferences and private valuations. From Holmström (1979), we know that if the valuations are smooth with respect to types then any efficient, dominant strategy mechanism is in the class of Groves mechanisms. Here I show that, given regular assumptions on the primitives of the design problem, a weaker condition that includes the case of non-smooth valuations is sufficient and necessary for the uniqueness of Groves mechanisms among all efficient, dominant strategy mechanisms. This condition, which imposes a restriction on the behavior of the one-sided directional derivatives of the valuation functions with respect to individual types, is also shown to be sufficient and necessary to obtain the Payoff Equivalence principle for dominant strategy mechanisms whose choice rules are affine maximizers. © 2009 Elsevier Inc. All rights reserved.
Keyword Dominant strategy mechanisms
Payoff equivalence principle
Groves mechanisms
Value function
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes Available online 12 October 2009. Published under Notes This work is based on a chapter of my Ph.D. thesis submitted to Washington University in St. Louis

Document type: Journal Article
Sub-type: Article (original research)
Collections: Official 2011 Collection
School of Economics Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 2 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 2 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 28 Mar 2010, 00:05:22 EST